Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 25, 2021, 4:45 PM CDT for Russell County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 25, 2021, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.25 in
- Wind
- 50
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 72 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WWUS84 KBMX 252145
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Wed Aug 25 2021
ALZ048-252230-
Russell AL-
445 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Russell County
through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seale, or 15 miles south of Phenix City, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Ladonia,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3220 8496 3218 8501 3213 8506 3225 8542
3241 8543 3241 8533 3246 8533 3247 8531
3247 8511 3241 8498 3239 8497 3238 8499
3238 8497 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2144Z 119DEG 19KT 3225 8509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:47 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 25, 2:47 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 247 PM CDT Wed Aug 25 2021 .SHORT TERM... /Updated at 0125 PM CDT Wed Aug 25 2021/ Through Tomorrow. An expansive deep-layer ridge remains centered over the Southern Plains and is the dominant feature influencing current weather conditions. Downstream of the ridge, the easterly flow across the area will cause temperatures of only a degree or two cooler this afternoon compared to yesterday. While the synoptic pattern mostly favors stable conditions, a weak low-level shortwave over the northern Gulf of Mexico will track towards Louisiana today and tomorrow. This feature is supporting enhanced convection and moisture along the Gulf coast and into southern portions of the forecast area. Best rain chances will be focused in this zone of favorable moisture which will be slowly advecting west/northwestward with time, but still expect convection to be rather disorganized today. Any isolated storms that develop further north will be capable of producing gusty sub-severe winds due to the larger presence of dry air aloft with DCAPE ~1300-1400 J/kg, but this will likely also limit the sustainability of the storms. As the shortwave progresses further west overnight, the greater combination of lift and moisture will shift to areas west of I-65 where scattered thunderstorms may begin developing by early tomorrow afternoon. Highs will range from the upper 80s to lower 90s. 86 .LONG TERM... /Updated at 0232 PM CDT Wed Aug 25 2021/ Extended forecast remains on track heading into the weekend. Afternoon convection will be aided by weak impulses rotating around the western side of an upper level ridge, with scattered to numerous coverage across the area. Looking at next week, there is still uncertainty on what happens with the potential tropical system in the Gulf. Local weather will depend on the timing and track of this system, which currently has a 80 percent chance of development in the next 5 days. Will continue to monitor model trends and make adjustments as needed. 14 Previous long-term discussion: /Updated at 0338 AM CDT Wed Aug 25 2021/ Friday through Tuesday. Ridging persists across the Southeastern CONUS through the weekend. The lingering warm/moist airmass will support our typical summertime diurnal convective activity. There are some indications that weak upper level energy from the easterly wave could linger through the weekend as well, so I've bumped afternoon thunderstorm chances up to 50-60% for the southernmost counties on Saturday and most of the region by Sunday afternoon. The latest model guidance has started to come into decent agreement with a low pressure system moving into the Gulf of Mexico Saturday night into Sunday. The National Hurricane Center has labeled this area as Disturbance 1 in the latest outlook, highlighting a 70% chance for development in the next 5 days. This system is forecast to move into the Western Gulf of Mexico by Sunday. Beyond that timeframe, however, a lot of uncertainty exists, so we'll continue to monitor for the development over the next few days. This system could play a role in our forecast for Monday into Tuesday across Central AL even if it's just the advection of tropical moisture into the region. For now, I'll trend rain/thunderstorm chances up for the early part of next week. 25/Owen && .AVIATION... 18Z TAF Discussion. VFR conditions are currently present at all sites with expansive low- level cumulus across the region. Only expecting isolated to scattered convection this afternoon with upper-level ridging well established over the Southern Plains. This is producing mostly stable conditions and light, easterly surface winds. A weak low- level impulse over the northern Gulf of Mexico may provide best opportunities for rain near MGM/TOI where moisture content is also highest. Rain will quickly diminish this evening, and a few instances of patchy fog may develop tomorrow morning. 86 && .FIRE WEATHER... Isolated to scattered showers and storms will be possible Thursday, with the best chances across the north and west. Activity becomes slightly more widespread Friday and Saturday. Weak low level winds remain out of the east to southeast through the end of the week, with elevated humidity values keeping min RH values above 50 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 91 70 91 70 / 10 50 10 30 10 Anniston 72 90 71 90 72 / 20 50 10 30 10 Birmingham 73 91 72 92 73 / 10 50 10 30 10 Tuscaloosa 74 91 73 92 73 / 10 50 20 30 10 Calera 73 89 72 90 73 / 20 50 10 30 10 Auburn 72 88 70 88 72 / 30 30 0 50 10 Montgomery 73 92 72 92 73 / 20 30 10 50 10 Troy 72 91 71 90 72 / 30 30 10 60 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 25, 3:40 AM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 340 AM CDT Wed Aug 25 2021 ALZ011>015-017>050-261145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 340 AM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 25, 3:01 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Wed Aug 25 2021
ALZ045-047-252030-
Lee AL-Macon AL-
301 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee and
northeastern Macon Counties through 330 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Notasulga, Tuskegee National Forest, Auburn University,
Loachapoka, Chewacla State Park and I 85 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3263 8544 3250 8544 3248 8565 3257 8571
3266 8565
TIME...MOT...LOC 2000Z 086DEG 15KT 3258 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 25, 3:37 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
337 PM CDT Wed Aug 25 2021
ALZ037-043-045-047-252100-
Lee AL-Tallapoosa AL-Macon AL-Elmore AL-
337 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Lee,
east central Elmore, north central Macon and southeastern Tallapoosa
Counties through 400 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or 8 miles northwest of Notasulga, moving southwest at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Martin Dam, Liberty City,
Reeves Airport, Tallapoosa City, Southern Lake Martin, Yates Dam,
Roxana, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3275 8570 3264 8560 3246 8581 3252 8603
3268 8598
TIME...MOT...LOC 2037Z 063DEG 26KT 3266 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 25, 4:00 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT Wed Aug 25 2021
ALZ037-043-045-252130-
Tallapoosa AL-Macon AL-Elmore AL-
400 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Elmore,
northwestern Macon and south central Tallapoosa Counties through 430
PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kent, or near Tallassee, moving southwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallassee, Notasulga, Milstead, Eclectic, Martin Dam, Liberty City,
Reeves Airport, Tallapoosa City, Victoryland, Claud, Yates Dam, Ware,
Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3241 8594 3248 8614 3263 8609 3271 8580
3259 8569 3258 8570 3258 8568
TIME...MOT...LOC 2100Z 063DEG 26KT 3259 8590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
40/SizemoreSpecial weather statement, Aug 25, 4:08 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
408 PM CDT Wed Aug 25 2021
ALZ011-252145-
Marion AL-
408 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Marion
County through 445 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 8 miles northwest of Haleyville, moving southwest at
15 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hackleburg, Bear Creek, Tessner, Upper Bear Creek Reservoir and
Pigeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3431 8767 3427 8768 3414 8774 3428 8791
3431 8793
TIME...MOT...LOC 2108Z 049DEG 12KT 3429 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
75 LinharesSpecial weather statement, Aug 25, 4:39 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
439 PM CDT Wed Aug 25 2021
ALZ038-252230-
Chambers AL-
439 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern
Chambers County through 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakeview, or over Lanett, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley, Lanett, La Fayette, Lakeview, Cusseta, Chambers County Lake,
Huguley, Fairfax, I 85 Welcome Center At Lanett, Lanett Municipal
Airport and Southern Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3283 8517 3281 8517 3274 8523 3274 8525
3277 8539 3289 8539 3297 8521 3286 8519
3285 8518 3286 8516 3284 8515
TIME...MOT...LOC 2139Z 052DEG 13KT 3289 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Aug 25, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
445 PM CDT Wed Aug 25 2021
ALZ048-252230-
Russell AL-
445 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Russell County
through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Seale, or 15 miles south of Phenix City, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Ladonia,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3225 8492 3224 8491 3222 8493 3222 8497
3220 8496 3218 8501 3213 8506 3225 8542
3241 8543 3241 8533 3246 8533 3247 8531
3247 8511 3241 8498 3239 8497 3238 8499
3238 8497 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2144Z 119DEG 19KT 3225 8509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:01 PM CDT | Special Weather Statement | BMX | Lee | 29 min |
| Aug 25, 3:37 PM CDT | Special Weather Statement | BMX | Macon | 23 min |
| Aug 25, 4:00 PM CDT | Special Weather Statement | BMX | Elmore | 30 min |
| Aug 25, 4:08 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Aug 25, 4:39 PM CDT | Special Weather Statement | BMX | Chambers | 51 min |
| Aug 25, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 37 min |
| Aug 25, 4:56 PM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| Aug 25, 5:05 PM CDT | Special Weather Statement | BMX | Lee | 25 min |
| Aug 25, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 29 min |
| Aug 25, 5:33 PM CDT | Special Weather Statement | BMX | Lee | 42 min |
| Aug 25, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
| Aug 25, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 24 min |
| Aug 25, 5:53 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 31 min |
| Aug 25, 6:05 PM CDT | Special Weather Statement | BMX | Macon, Montgomery | 25 min |
| Aug 25, 6:14 PM CDT | Special Weather Statement | BMX | Shelby | 31 min |
| Aug 25, 6:31 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Aug 25, 6:36 PM CDT | Special Weather Statement | BMX | Randolph | 39 min |
| Aug 25, 6:42 PM CDT | Special Weather Statement | BMX | Jefferson | 33 min |
| Aug 25, 6:54 PM CDT | Special Weather Statement | BMX | Bibb | 36 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.